Alert archive / Kentucky / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Louisville, KY
NWS Louisville, KY issued this areal flood advisory at Jun 1, 2016, 5:24 PM CDT for Allen County, Simpson County, Warren County, Kentucky. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 1, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Allen County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 2:16 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 2:16 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT WED JUN 1 2016 .SHORT TERM (Now through Thursday Night)... Issued at 310 PM EDT Wed Jun 1 2016 Skies were partly sunny across the region this afternoon. Temperatures were generally in the upper 80s, but the Cynthiana KY Mesonet station did hit 90 earlier this afternoon. As readings have hit convective temperatures, we're starting to see some scattered convection develop. The most concentrated convection will be located generally west of I-65 across western KY and into southwestern Indiana as a weak surface trough works into the region from the west. Convection is expected to remain below severe limits this afternoon due to weak mid-level flow, and not all that great low-mid level lapse rates. Afternoon max temps should max out in the next 1-2 hours with highs in the 84-90 range. Showers and storms will continue into the evening hours but will diminish due to the loss of afternoon heating. Lows tonight look to cool back into the middle and upper 60s. For Thursday/Thursday night, weak surface trough will stall out across the region resulting in partly to mostly cloudy conditions. Scattered showers and thunderstorms will be possible throughout the period with the best coverage across central and southern Kentucky and slightly lesser coverage across our northern tier of southern Indiana counties. Overall atmospheric profiles are similar to what we've seen today with weak wind fields and rather meager low-mid level lapse rates. So, organized severe convection looks rather unlikely. Though any storm will be capable of producing a period of torrential rain as it passes by. Highs will be cooler Thursday with highs in the lower to middle 80s and overnight lows in the lower to middle 60s. .LONG TERM (Friday through Wednesday)... Issued at 316 PM EDT Wed Jun 1 2016 As we head into the later part of this short work week, we'll continue to see an influx of moisture into the region as the area resides on the northern edge of the subtropical ridge over the southeastern US. Episodic bouts of convection will be seen Friday and more likely on Saturday. An impressive upper trough will dig from the Midwest and push through the region on Sunday and lead to a rather impressive upper level gyre setting up over the NE US. Convection will be seen on Sunday but the overall coverage will likely be a bit less than on Saturday. Behind this trough axis, a secondary cold front will push in by Monday night and this will bring an end to the unsettled weather across the Ohio Valley. What will be more impressive will be the cooler than normal surge of colder air into the region this weekend and into next week. While highs on Friday will be in the lower 80s, afternoon highs Saturday through Wednesday will likely not get out of the 70s each day. Overnight lows will be refreshingly cool with low dewpoints. Overnight readings will likely drop into the upper 50s. && .AVIATION (18Z TAF Update)... Issued at 1258 PM EDT Wed Jun 01 2016 A front will approach central KY today and move through tomorrow. Scattered thunderstorms are still expected to develop this afternoon. Coverage looks somewhat spotty, but will continue to mention VCTS for a few hours this afternoon at each of the sites as some a thunderstorms may approach any of the terminals this afternoon. Storms should dissipate this evening. VFR conditions are expected through the night at SDF and LEX. BWG may see some light fog towards dawn, particularly if any rain falls this afternoon. As the front moves through tomorrow, additional showers are possible. However, some timing issues are still present with the frontal passage. So have put in VCSH for tomorrow morning at all sites. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........MJ Long Term.........MJ Aviation..........EER
Hazardous weather outlook, Jun 1, 2:18 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT WED JUN 1 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 318 PM EDT WED JUN 1 2016 /218 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS...WITH BRIEF HEAVY RAIN AND LIGHTNING...ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Special weather statement, Jun 1, 3:53 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM CDT WED JUN 1 2016 KYZ073>075-012130- MONROE-BARREN-ALLEN- 353 PM CDT WED JUN 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE...SOUTH CENTRAL BARREN AND SOUTHEASTERN ALLEN COUNTIES... AT 352 PM CDT...A STRONG THUNDERSTORM WAS OVER LAFAYETTE...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GAMALIEL...FOUNTAIN RUN...AKERSVILLE...JEFFREY...FREETOWN...AMOS...HOLLAND... GUM TREE...AUSTIN AND BUGTUSSLE. LAT...LON 3664 8612 3685 8604 3673 8573 3662 8582 TIME...MOT...LOC 2052Z 206DEG 22KT 3654 8604 RJS
Special weather statement, Jun 1, 4:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM CDT WED JUN 1 2016
KYZ074>076-081-012200-
METCALF-CUMBERLAND-MONROE-BARREN-
425 PM CDT WED JUN 1 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MONROE...SOUTHERN
METCALFE...SOUTHERN BARREN AND CUMBERLAND COUNTIES...
AT 425 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TOMPKINSVILLE TO NEAR BURKESVILLE...AND MOVING
NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TOMPKINSVILLE...BURKESVILLE...LESLIE...GAMALIEL...FOUNTAIN RUN...JEFFREY...
FREETOWN...DRY FORK...ELLINGTON AND NOBOB.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3663 8593 3674 8598 3676 8601 3687 8608
3689 8608 3690 8607 3690 8609 3693 8611
3689 8529 3663 8530 3661 8557
TIME...MOT...LOC 2125Z 160DEG 6KT 3669 8580 3675 8542
RJSSpecial weather statement, Jun 1, 4:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM CDT WED JUN 1 2016
KYZ071>074-012230-
WARREN-SIMPSON-BARREN-ALLEN-
457 PM CDT WED JUN 1 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WARREN...
SIMPSON...WEST CENTRAL BARREN AND NORTHWESTERN ALLEN COUNTIES...
AT 456 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF RUSSELLVILLE TO NEAR THREE
SPRINGS TO 8 MILES NORTH OF SCOTTSVILLE...AND MOVING NORTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...SCOTTSVILLE...PLUM SPRINGS...MOUNT VICTOR...
MEMPHIS JUNCTION...WOODBURN...OAKLAND...CEDAR SPRINGS AND RAILTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3667 8676 3673 8675 3678 8673 3689 8661
3705 8632 3701 8592 3679 8613 3665 8648
TIME...MOT...LOC 2156Z 234DEG 13KT 3675 8671 3687 8647 3687 8622
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:53 PM CDT | Special Weather Statement | LMK | Monroe | 37 min |
| Jun 1, 4:25 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 35 min |
| Jun 1, 4:57 PM CDT | Special Weather Statement | LMK | Simpson | 33 min |
| Jun 1, 5:36 PM CDT | Special Weather Statement | LMK | Adair | 24 min |
| Jun 1, 5:55 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 35 min |
| Jun 1, 6:09 PM CDT | Special Weather Statement | LMK | Bullitt | 36 min |
| Jun 1, 6:13 PM CDT | Areal Flood Advisory | LMK | Green, Hart | 3 hr |
| Jun 1, 6:43 PM CDT | Areal Flood Advisory | LMK | Butler | 3 hr |
Nearby
Areal Flood Advisories in Kentucky, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.